Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

3 year old had removal of vascular malformation above elbow, given morphine. Suffers hearing now. Reasons ?

My 3 year old had surgery to remove a vascular malformation just above his elbow . It was a grape size lump under the skin. Before the surgery he had Versed orally. He was under anesthesia during the surgery. I m not sure what meds he had, but I know the nurse mentions Morphine for pain. Today our son is having trouble hearing. He also seems slightly confused. We thought maybe the Versed made him confused, but we are really worried about his obvious hearing issue.
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Hi ,
Thank you for your query.
Kindly do not panic.Though you have not mentioned the time frame of the problem following surgery the confusion may be due to Versed and it will get well after its effects wear off.Most children go through a phase of delirium after surgery so the hearing loss be be subjective.Wait for 48hrs following surgery and then take an informed decision.Consult an ENT. Hope this answers your query.Have a nice day.
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor